Open Access
Translator Disclaimer
September, 1947 Sequential Confidence Intervals for the Mean of a Normal Distribution with Known Variance
Charles Stein, Abraham Wald
Ann. Math. Statist. 18(3): 427-433 (September, 1947). DOI: 10.1214/aoms/1177730389

Abstract

We consider sequential procedures for obtaining confidence intervals of prescribed length and confidence coefficient for the mean of a normal distribution with known variance. A procedure achieving these aims is called optimum if it minimizes the least upper bound (with respect to the mean) of the expected number of observations. The result proved is that the usual nonsequential procedure is optimum.

Citation

Download Citation

Charles Stein. Abraham Wald. "Sequential Confidence Intervals for the Mean of a Normal Distribution with Known Variance." Ann. Math. Statist. 18 (3) 427 - 433, September, 1947. https://doi.org/10.1214/aoms/1177730389

Information

Published: September, 1947
First available in Project Euclid: 28 April 2007

zbMATH: 0032.04202
MathSciNet: MR22061
Digital Object Identifier: 10.1214/aoms/1177730389

Rights: Copyright © 1947 Institute of Mathematical Statistics

JOURNAL ARTICLE
7 PAGES


SHARE
Vol.18 • No. 3 • September, 1947
Back to Top